Hail, Bledsoe
- When
- June 8, 2:40 PM CST to 2:50 PM CST
- Where
- Bledsoe County, Pikeville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.600, -85.200
Penny-size hail fell near Pikeville.
A cold front swept through east Tennessee during the afternoon and evening hours. Scattered thunderstorms developed ahead of it.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A cold front swept through east Tennessee during the afternoon and evening hours. Scattered thunderstorms developed ahead of it. Damage reports consisted mainly of straight line wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 8, 12:35 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT FRI JUN 8 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR INDIANAPOLIS SOUTHWEST TO NEAR LITTLE ROCK...WITH A VERY UNSTABLE AIR MASS DEVELOPING OVER THE PLATEAU BETWEEN THE FIRST AND SECOND LINES OF CONVECTION. THE INITIAL LINE OF CONVECTION OVER THE GREAT TN VALLEY HAS REMAINED BELOW SEVERE CRITERIA SO FAR...BUT THINK THAT THE SECOND LINE OF CONVECTION (CURRENTLY OVER MIDDLE TN) WILL LIKELY PRODUCE SOME SEVERE WEATHER ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND EVENING. THE COLD FRONT SHOULD BECOME QUASI-STATIONARY TONIGHT AS THE UPPER-LEVEL FLOW BECOMES ZONAL. IN FACT...THIS FRONT SHOULD BISECT THE FORECAST AREA ON SATURDAY...WITH ISOLATED CONVECTION AGAIN POSSIBLE ON SATURDAY ACROSS SOUTHEAST TN AND SOUTHWEST NC. THE FRONT SHOULD EVENTUALLY PUSH SOUTH OF THE FORECAST AREA BY SUNDAY MORNING...WITH DRY WEATHER RETURNING ON SUNDAY. AS FOR TEMPS...WILL TREND TOWARD A PERSISTENCE FORECAST TONIGHT AND SATURDAY...WITH LOWER TEMPS EXPECTED BY SATURDAY NIGHT AS SLIGHTLY DRIER AIR MOVES INTO THE FORECAST AREA. .LONG TERM (MONDAY THROUGH FRIDAY)...THE MAIN WEATHER FEATURE WILL CONTINUE TO BE A RIDGE OF HIGH PRESSURE. THIS WILL KEEP MOST AREAS DRY AND WARM...THOUGH MAY SEE SOME ELEVATED CONVECTION LATE AFTERNOON BOTH DAYS. COLD FRONT WILL APPROACH THE REGION DURING THE REMAINDER OF THE TIME FRAME. SYSTEM APPEARS TO BE A BIT UNORGANIZED AS IT MOVES INTO THE AREA...BUT SHOULD BRING IN ENOUGH MOISTURE AND LIFT FOR SCATTERED SHOWERS/THUNDERSTORMS. STAYED CLOSE TO GUIDANCE NUMBERS FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 91 63 90 62 / 60 20 0 0 0 KNOXVILLE AIRPORT, TN 70 90 62 88 61 / 60 20 0 0 0 OAK RIDGE, TN 69 90 62 88 61 / 60 10 0 0 0 TRI CITIES AIRPORT, TN 66 88 58 86 57 / 60 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT FRI JUN 8 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT FRI JUN 8 2007 /216 AM CDT FRI JUN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WARM MOIST AIR WILL BE TRANSPORTED UP THE TENNESSEE VALLEY TODAY AHEAD OF A COLD FRONT. PLENTY OF SUN WILL PROVIDE SURFACE HEATING. THESE INGREDIENTS WILL RESULT IN AN UNSTABLE ATMOSPHERE THIS AFTERNOON. THE STORMS ARE EXPECTED TO DEVELOP IN THE EARLY AFTERNOON...MAINLY IN THE CUMBERLAND PLATEAU AREA...THEN MOVE EAST ACROSS THE VALLEY. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE DAMAGING STRAIGHT-LINE WINDS...WITH LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 115 PM EDT FRI JUN 8 2007 TNZ083>085-081800- MCMINN-MEIGS-RHEA- 115 PM EDT FRI JUN 8 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MCMINN...MEIGS AND RHEA COUNTIES... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAYTON....MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 155 PM EDT FRI JUN 8 2007 TNZ036-069-081900- ANDERSON-KNOX- 155 PM EDT FRI JUN 8 2007 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON AND KNOX COUNTIES... AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLINTON....MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 202 PM EDT FRI JUN 8 2007 TNZ068-085-086-081900- LOUDON-MCMINN-NORTHWEST MONROE- 202 PM EDT FRI JUN 8 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LOUDON...MCMINN AND MONROE COUNTIES... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF SWEETWATER....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT FRI JUN 8 2007 TNZ012-035-082030- MORGAN-SCOTT- 327 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WERE AFFECTING MORGAN AND SCOTT COUNTIES... AT 322 PM EDT(222 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WHITLEY CITY TO 11 MILES NORTHWEST OF FAIRFIELD GLADE... .MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 401 PM EDT FRI JUN 8 2007 TNZ081-082-098-082045- BLEDSOE-MARION-SEQUATCHIE- 301 PM CDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WERE AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF SPENCER TO 8 MILES NORTH OF DUNLAP TO SEWANEE....MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 417 PM EDT FRI JUN 8 2007 TNZ012>014-036>038-082115- ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-SCOTT-UNION- 417 PM EDT FRI JUN 8 2007 ...A LINE OF STRONG THUNDERSTORMS WERE AFFECTING ANDERSON... CAMPBELL...CLAIBORNE...GRAINGER...SCOTT AND UNION COUNTIES... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JACKSBORO....MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
The Northeast Alabama radar (KHTX), 109 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
15 thunderstorm wind, 2 hail. Local standard time, as filed.
Penny-size hail fell near Pikeville.
A few trees were reported down countywide.
A few trees were reported down in Clairfield.
Thunderstorm wind downed several trees in Dayton.
Several trees were reported down countywide.
Thunderstorm winds downed a few trees in Ten Mile.
Several trees and powerlines were downed by thunderstorm winds in and around Oak Ridge.
Several trees were downed by thunderstorm winds in Paulette.
Dispatch reported penny-size hail near Riceville.
Thunderstorm winds downed several trees and powerlines in Knoxville and the surrounding areas.
Several trees and powerlines were downed by thunderstorm winds in the East Ridge area.
Several trees were downed across the county by thunderstorm winds.
Thunderstorm winds downed a few trees and powerlines countywide.
Spotter reported a few trees downed by thunderstorm winds around Cherokee Dam near Jefferson City.
Thunderstorm winds downed several trees countywide.
A few trees were downed by thunderstorm winds near the Carter/Sullivan county line.
A few trees were downed by thunderstorm winds near Shady Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36222, 36232, 36235, 36243, 36247, 36251, 36258, 36260, 36225, 36262, 36266, 36267, 36273, 36278, 36282, 36287, 36289.